MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPSYLON Y MESH KIT; GYNECOLOGICAL LAPAROSCOPIC KIT

BOSTON SCIENTIFIC CORPORATION UPSYLON Y MESH KIT; GYNECOLOGICAL LAPAROSCOPIC KIT
Model Number M0068318220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Erosion (1750); Pain (1994); Scar Tissue (2060); Abnormal Vaginal Discharge (2123); Discomfort (2330); Prolapse (2475); Fibrosis (3167); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505); Urinary Incontinence (4572); Insufficient Information (4580)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: patient code e2401 captures the reportable event of an unspecified personal injury.Impact code f12 has been used in the light of the patient seeking legal recourse for an unspecified personal injury related to the device.
 
Event or Problem Description
It was reported that an upsylon y mesh was implanted into the patient during a procedure performed on (b)(6) 2019.As reported by the patient's attorney, the patient has experienced an unspecified injury.Additional details regarding this event were not provided.This report is one of two complaints that pertain to the same event (mfr report # 2124215-2024-43324 and mfr.Report # 2124215-2024-44172).
 
Additional Manufacturer Narrative
Block h2: additional information.Blocks a3b (gender), b2 (outcomes attrib to adv event), b5 (describe event or problem), b7 (other relevant history), d4 (unique identifier (udi) #), h6 (patient and impact codes) have been updated based on the additional information received on november 20, 2025.Correction: block b3 (date of event) has been updated.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2019, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting and explanting surgeon is: dr.(b)(6).Block h6: patient code e2006 captures the reportable event of mesh erosion.Patient code e1405 captures the reportable event of dyspareunia.Patient code e2313 captures the reportable event of fibrotic tissue found.Patient code e1401 captures the reportable event of discharge.Patient code e1002 captures the reportable event of abdominal pain.Patient code e1715 captures the reportable event of scarring.Patient code e0206 captures the reportable event of loss of enjoyment of life.Patient code e2330 captures the reportable event of pain (to the sexual partner during intercourse).Impact code f08 captures the reportable event of hospitalization due to an open abdominal procedure to address her prolapse.Impact code f1901 captures the additional surgery performed to address her prolapse.Impact code f1905 captures the reportable event of excision of transvaginal tension free tape.
 
Event or Problem Description
Note: this manufacturer report pertains to the second of the two devices used during the same procedure.Please refer to mfr report 2124215-2024-43324 for the associated device.It was reported that an upsylon y mesh was implanted into the patient during a procedure performed on (b)(6) 2019.During the same surgery, an abdominal sacral colpopexy, halban's culdoplasty, right salpingo-oophorectomy, and cystocele repair procedure were also performed.It was noted that following this procedure, the patient experienced dyspareunia, severe pain including abdominal pain, scarring, further urinary problems, recurrent mesh erosion, discharge, and loss of enjoyment of life.The patient underwent bladder surgery in 2018, during which a sub urethral sling with mesh was placed for stress urinary incontinence, despite her reluctance.Approximately three years later, she began experiencing mesh erosion into the vagina, causing discomfort during intercourse and resulting in injury to her sexual partners.She reports the sensation of the mesh moving and "falling out." initial management included a partial mesh removal in (b)(6) 2022, followed by estrogen cream for mucosal healing, which provided limited benefit.Despite these interventions, she continued to experience significant impact on her sexual life, as her partner could feel the residual mesh during intercourse, causing pain.Additional office-based removal attempts were made in (b)(6) 2022 and (b)(6) 2023, but residual mesh remains.The patient declines further office procedures and requests definitive surgical removal.She now reports recurrence of urinary incontinence following partial mesh removal and wishes to have her incontinence corrected without use of mesh.Her prolapse was previously addressed with an open abdominal procedure requiring overnight hospitalization, though she does not recall the name of the surgery.She also reports marijuana use.On (b)(6) 2023, the patient was experiencing again dyspareunia and mesh erosion; therefore, an excision of the transvaginal tension-free tape was performed.A cystourethroscopy was performed, revealing no lesions, stitches, or trauma to the bladder.A purple mesh was found under the urethra and in a tight band.During the procedure, the patient was administered prophylactic antibiotics and pneumatic compression stockings were applied bilaterally.A vaginal exam was performed, confirming the mesh erosion.Subsequently, an inverted u incision was made in the vaginal epithelium underlying the mid urethra.The mesh was identified visually and by palpation.Allis clamps were used to grasp the vaginal flap and dissecting it from the sling.Dissection was performed as far laterally as possible; however, the mesh was interlaced with fibrotic scar tissue.The layer containing the mesh and fibrotic overlay was mobilized away from the bladder and rectum and dissected with a combination of sharp dissection, blunt dissection and hydrodissection.Once the mesh arms were visualized, they were transected at the most lateral aspect possible.Upon completion of the procedure, a cystoscopy and rectal examination were performed to rule out visceral injury.There were no further patient complications.

Brand Name
UPSYLON Y MESH KIT
Common Device Name
GYNECOLOGICAL LAPAROSCOPIC KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
PROXY BIOMEDICAL LIMITED
coilleach spiddal
galway H91 C 2NF
EI   H91 C2NF
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19799801
Report Number2124215-2024-44172
Device Sequence Number7525647
Product Code OHD
UDI-Device Identifier08714729848103
UDI-Public(01)08714729848103(17)210131(10)C003688
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberM0068318220
Device Catalogue Number831-822
Device Lot NumberC003688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date12/17/2025
Date Device Manufactured01/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient RaceWhite